Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 4, NWS Philadelphia/Mount Holly

March 21, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Mar 21, 2002, 8:53 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2002, 8:53 PM EST (01:53 UTC)
Expired
Mar 21, 2002, 11:30 PM EST
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Mar 21, 3:10 PM EST, 5 hours 43 minutes earlier.

Area forecast discussion, Mar 21, 3:10 PM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EST THU MAR 21 2002

DISC: SWESTERLIES BRINGING IN MILD AIR WITH TEMPS INTO THE 50S AND
WILL FINISH AT 60 DEGREES IN SOME SPOTS. WINDS ARE 15 TO 25 MPH FROM
AND MILD SOURCE BUT A CHANGE TO THE NW WILL USHER IN THE COLDER
AIR.

THE FAST MOVING FRONT WILL APPROACH ERN PA BETWEEN 6 AND 7 PM AND REACH
THE COAST BEFORE 11 PM. THE WINDS WILL INITIALLY GUSTS TO 30 TO 40
MPH WITH THE FRONT BEFORE SETTLING OUT AT 25 TO 30 MPH. THIS MAY BE
ENOUGH OF A SUDDEN SHIFT AND INCREASE TO BRING SOME TREE AND POWER
LINES DOWN. WILL SEND AN SPS LATER.

CLDS/PCPN/WINDS ARRIVING AT SAME TIME BUT EXPECT PCPN OF VERY SHORT
DURATION EXCEPT FOR NORTHERN AREAS. MAY BE A QUICK BURST OF SNOW
FROM A SQUALL FAR NORTH WITH AN INCH OR A LITTLE MORE BEFORE
DAYBREAK. SOME DRIVING RESTRICTIONS ACROSS HIGHER TERRTAIN.

COLD DRY AIR WILL SWEEP ACROSS THE CFA ON FRI AND SAT WITH COLDER
THAN NORMAL TEMPS AND GUSTY WINDS.

FCSTID = 16/EBERWINE

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE. GALE WARNINGS ENTIRE COAST AND DELAWARE BAY.
PA...NONE.

In the hours before

Special weather statement, Mar 21, 3:43 PM EST, 5 hours 10 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055-
060>062-067>071-230500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EST THU MAR 21 2002

...A FAST MOVING COLD FRONT TO MOVE ACROSS THE REGION THIS EVENING...

TEMPERATURES REACHED LEVELS TYPICAL OF SPRINGTIME BUT A CHANGE IS
QUICKLY GOING TO OCCUR LATE THIS EVENING. A COLD FRONT...OVER WESTERN
PENNSYLVANIA...WILL REACH PARTS OF EASTERN PENNSYLVANIA AND THE
EASTERN SHORE OF MARYLAND BETWEEN 6 AND 7 PM...AND CONTINUE RAPIDLY
EAST ACROSS THE DELAWARE VALLEY BETWEEN 8 AND 9 PM...THEN OFFSHORE
AROUND MIDNIGHT.

LIGHT PRECIPITATION WILL ACCOMPANY THE FRONT ALL AREAS EXCEPT THE
NORTHERN PARTS OF CARBON AND MONROE COUNTIES IN PENNSYLVANIA AND
SUSSEX COUNTIES...POSSIBLY NORTHERN MORRIS COUNTIES OF NEW JERSEY.
AFTER A BRIEF RAIN AND SNOW SHOWER THIS EVENING...THERE MAY BE A
SNOW SQUALL WITH A QUICK INCH OF SNOW. ELSEWHERE...INCLUDING
MARYLANDS EASTERN SHORE...DELAWARE AND SOUTH JERSEY...SOME SPRINKLES
AND FLURRIES ARE POSSIBLE.

THE WINDS MAY BE STRONG ENOUGH TO KNOCK DOWN A FEW TREES AND POWER
LINES AS THE WINDS SHIFT FROM THE SOUTHWEST TO NORTHWEST AND
SUDDENLY...BUT BRIEFLY GUSTS TO 35 OR 40 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

EBERWINE
Special weather statement, Mar 21, 8:30 PM EST, 23 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055-
060>062-067>071-221000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EST THU MAR 21 2002

...ARCTIC FRONT BARRELING THROUGH THE REGION...

ACROSS THE POCONOS...LEHIGH VALLEY AND FAR NORTHWEST NEW JERSEY THE
ARCTIC FRONT HAS MOVED THROUGH. WINDS HAVE GUSTED TO BETWEEN 40 AND
50 MPH WITH THE PASSAGE OF THE FRONT. A SNOW SQUALL IN MOUNT POCONO
REDUCED VISIBILITY TO LESS THAN A QUARTER OF A MILE.

ACROSS THE PHILADELPHIA NORTHWEST SUBURBS AND THE REST OF NORTHERN
NEW JERSEY EXPECT THIS FRONT TO CLEAR THE REGION BY 930 PM WITH
SIMILAR GUSTS AND SHOWERS OF RAIN CHANGING TO SNOW AND FLURRIES.
ACROSS PHILADELPHIA...THE SOUTHERN HALF OF NEW JERSEY AND THE
DELMARVA PENINSULA EXPECT THIS FRONT TO MOVE THROUGH BETWEEN 9 PM
AND 11 PM WITH SIMILAR WIND GUSTS...BUT LESS PRECIPITATION.

UNTREATED HIGHER TERRAIN ROADWAYS FROM THE LEHIGH VALLEY NORTHWARD
IN PENNSYLVANIA AND NORTHWEST NEW JERSEY ARE AND WILL BECOME QUITE
SLIPPERY AS TEMPERATURES PLUNGE BELOW FREEZING COMBINED WITH THE
HEAVIER SNOW SHOWERS. STRONG WINDS WILL CREATE A WIND CHILL IN THE
TEENS...WITH SOME CHILLS IN THE SINGLE DIGITS.

SECURE ANY LOOSE OBJECTS IF NOT DONE SO ALREADY AS THE INITIAL COLD
FRONTAL PASSAGE WILL CONTAIN THE HIGHEST GUSTS. SOME WEAK TREES AND
LIMBS WILL BE BLOWN DOWN AND CAUSE WIDELY SCATTERED OUTAGES. BE
CAREFUL WHILE DRIVING ON BRIDGES AND OVERPASSES. IT WILL REMAIN
WINDY OVERNIGHT...BUT NOT AS FAST AS THE INITIAL GUST.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:53 PM ESTSpecial Marine WarningPHI3 hr
Mar 21, 8:53 PM ESTSpecial Marine WarningPHI3 hr
Mar 21, 8:53 PM ESTSpecial Marine WarningPHI3 hr

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.